Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 37, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at May 2, 2012, 2:20 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at May 3, 2012, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2012, 2:20 PM PDT (21:20 UTC)
- In effect from
- May 3, 2012, 11:00 AM PDT
- Expired
- May 3, 2012, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS75 KREV 022120 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 220 PM PDT WED MAY 2 2012 CAZ072-NVZ002-031200- /O.NEW.KREV.LW.Y.0037.120503T1800Z-120504T0300Z/ GREATER LAKE TAHOE AREA- 220 PM PDT WED MAY 2 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE TO NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-031200- /O.NEW.KREV.LW.Y.0037.120503T1800Z-120504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 220 PM PDT WED MAY 2 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE TO EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
913 WWUS75 KREV 031037 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 337 AM PDT THU MAY 3 2012 CAZ072-NVZ002-032300- /O.CON.KREV.LW.Y.0037.120503T1800Z-120504T0300Z/ GREATER LAKE TAHOE AREA- 337 AM PDT THU MAY 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE TO NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-032300- /O.CON.KREV.LW.Y.0037.120503T1800Z-120504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 337 AM PDT THU MAY 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE TO EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
968 WWUS75 KREV 032123 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 223 PM PDT THU MAY 3 2012 CAZ072-NVZ002-040300- /O.CON.KREV.LW.Y.0037.000000T0000Z-120504T0300Z/ GREATER LAKE TAHOE AREA- 223 PM PDT THU MAY 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID- LAKE TO NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-040300- /O.CON.KREV.LW.Y.0037.000000T0000Z-120504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 223 PM PDT THU MAY 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID- LAKE TO EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
059 WWUS75 KREV 040256 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 756 PM PDT THU MAY 3 2012 CAZ072-NVZ002-040400- /O.EXP.KREV.LW.Y.0037.000000T0000Z-120504T0300Z/ GREATER LAKE TAHOE AREA- 756 PM PDT THU MAY 3 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA BUT WIND GUSTS UP TO 20 MPH WILL STILL BE POSSIBLE THROUGH MIDNIGHT. $$ NVZ004-040400- /O.EXP.KREV.LW.Y.0037.000000T0000Z-120504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 756 PM PDT THU MAY 3 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA BUT WINDS GUSTS UP TO 20 MPH WILL STILL BE POSSIBLE THROUGH MIDNIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 2, 2:17 AM PDT, 12 hours 3 minutes earlier.
Area forecast discussion, May 2, 2:17 AM PDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 217 AM PDT WED MAY 2 2012 .SHORT TERM... ANOTHER WEAK SHORTWAVE IS PROGGED TO MOVE THROUGH THE REGION TODAY BRINGING BREEZY AFTERNOON WINDS SIMILAR TO TUESDAY AFTERNOON. INCREASING MOISTURE TONIGHT WILL ALLOW FOR IMPROVED OVERNIGHT RECOVERIES TONIGHT INTO THURSDAY. BY THURSDAY INTO FRIDAY A MUCH STRONGER SHORTWAVE WILL MOVE THROUGH THE REGION BRINGING INCREASED CHANCES FOR SHOWERS AND STRONGER WIND GUSTS. WIND GUSTS BETWEEN 30 TO 35 MPH ARE EXPECTED THIS AFTERNOON AS A WEAK WAVE PASSES THROUGH THE SIERRA AND WESTERN NEVADA. MID TO UPPER LEVEL MOISTURE WILL BEGIN TO SWEEP INTO THE REGION TONIGHT AS A STRONGER TROUGH ADVANCES TOWARDS THE PACIFIC NORTHWEST. INCREASING MOISTURE OVERNIGHT INTO THURSDAY MORNING COMBINED WITH DYNAMICS AND COOLING ALOFT WILL IMPROVE CHANCES FOR SHOWERS IN THE NORTHERN SIERRA AND PORTIONS OF NORTHWEST NEVADA. ALTHOUGH THE BEST DYNAMICS AND LIFT WILL REMAIN TO THE NORTH OVER OREGON, MODELS CONTINUE TO INDICATE DECENT JET ENHANCEMENT ALONG WITH STEEPER UPPER LEVEL LAPSE RATES WHICH WOULD ALLOW FOR AT LEAST SLIGHT CHANCES FOR THUNDER IN THE AFTERNOON. SO DECIDED TO LEAVE IN THUNDERSTORMS THROUGH NORTHERN LASSEN AND FAR NORTHERN WASHOE COUNTIES. ANOTHER ISSUE WITH THE INCOMING TROUGH WILL BE FOR GUSTY WINDS ON THURSDAY. WITH INCREASING 700 MB FLOW BETWEEN 30 TO 40 KNOTS AND AN INCREASING PRESSURE AND THERMAL GRADIENT, WESTERN NV VALLEYS COULD SEE WINDS UP TO 45 MPH WITH RIDGE GUSTS UP TO 70 MPH. LAKE WIND ADVISORIES WILL BE NEEDED AS LAKE CONDITIONS WILL BE CHOPPY AT BOTH LAKE TAHOE AND PYRAMID ON THURSDAY. BY FRIDAY AN ADDITIONAL WAVE SWINGS DOWN THROUGH THE LONGWAVE TROUGH REINFORCING SHOWERS, ESPECIALLY LAKE TAHOE AND NORTHWARD. ALTHOUGH BEST MOISTURE REMAINS NORTH OF THE CA/OR BORDER, THERE DOES APPEAR TO BE SOME LOW LEVEL INSTABILITY ASSOCIATED WITH A COLD FRONT SWINGING SOUTH FRIDAY AFTERNOON THROUGH THE EVENING. SINCE UPPER LEVEL LAPSE RATES ARE NOT STEEP ENOUGH TO PROMOTE DEEP CONVECTION AND MODEL SOUNDINGS CONTINUE TO INDICATE A CAP IN THE MIDLEVELS, DECIDED TO LEAVE OUT THUNDER FOR FRIDAY AFTERNOON. LINDAMAN .LONG TERM...SATURDAY THROUGH TUESDAY... MODELS IN A LITTLE BETTER AGREEMENT THIS MORNING WITH THE PATTERN FOR THE WEEKEND AND EARLY NEXT WEEK. HOWEVER, THERE IS STILL QUITE A BIT OF UNCERTAINTY WITH THE DETAILS AND WHERE THE CUT-OFF LOW SETS UP. EC HAS CONTINUES ITS FLIP-FLOPPING TREND AND IS NOW THE WARMEST AND DRIEST OF THE MODELS NEXT WEEK. GFS IS MORE CONSISTENT AS IS THE GEM SO WILL LEAN A BIT CLOSER TO THEM FOR THE FORECAST. THEY PUT THE UPPER LOW OVER UTAH WITH A COOL NORTH FLOW ACROSS THE AREA. OVERALL MADE FEW CHANGES TO THE GOING FCST. TWEAKED SATURDAY CHC OF PRECIP IN THE NORTH TO CONFINE IT MORE TO NEAR THE OREGON BORDER. ALL MODELS SHOW THE WAVE WILL HAVE PASSED BY SAT AFTERNOON SO NOT SURE IF WE WILL SEE ANYTHING AT ALL NOW. ALSO DRIED OUT SUNDAY AS THE UPPER LOW IS JUST GETTING SET UP TO OUR EAST. ATMOSPHERE LOOKS A BIT TOO STABLE FOR ANY SHOWERS NOW, BUT DID LEAVE IN THE FEW SHOWERS WE HAD IN OVER WRN NV FOR MONDAY. INSTABILITY LOOKS SLIGHTLY BETTER THEN WITH SOME COLDER AIR ALOFT DUE TO A WEAK SHORT WAVE ON THE BACKSIDE OF THE LOW. DRY AND WARMER FOR TUESDAY AS THE LOW PULLS AWAY AND MORE RIDGING BUILDS IN. OVERALL KEPT TEMPS NEAR NORMAL THROUGH THE PERIOD WITH COOLEST SATURDAY AND SLOW WARMING INTO TUESDAY. TEMPS EACH DAY SHOULD BE WITHIN 5 DEGREES OF AVERAGE. WALLMANN && .AVIATION... VFR CONDITIONS THROUGH 12Z THURSDAY THEN SOME MVFR CIGS PSBL THU AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL CONTINUE TO BE SW TODAY WITH GUSTS 25-30 KTS AT ALL TERMINALS FROM 20-02Z. EXPECT SOME WINDS OVERNIGHT NR 10KTS WITH SOME MTN WAVE TURBULENCE AFT 06Z AS WIND INCREASES ALOFT. STRONG WINDS EXPECT THU AHEAD OF COLD FRONT WITH GUSTS TO 40 KTS PSBL. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.